MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a shoulder surgery the milling guard became bent inside the shoulder and metal debris was produced inside the shoulder.The splinters could be partially removed from the surgeon.The surgery was finished successfully with the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8500fos flushcut burrs was returned for investigation.Visual inspection identified that the outer tube hood at the distal end of the burr had warped around the cutting head.The observed condition of the devices is consistent with prying/leveraging of the burrs against bone and/or hard tissue, resulting in interference between the outer tube hood and the cutting tip.

Brand Name
BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11629787
Report Number1220246-2021-02847
Device Sequence Number14207151
Product Code GFF
UDI-Device Identifier00888867043831
UDI-Public00888867043831
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberBUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Device Catalogue NumberAR-8500FOS
Device Lot Number10516941
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date08/02/2021
Patient Sequence Number1